MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) NEEDLE ECLIPSE 23X1 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) NEEDLE ECLIPSE 23X1 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305762
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that an unspecified number of needles eclipse 23x1 rb experienced the needle and syringe separating/spinning out after use.The following information was provided by the initial reporter: material no: 305762, batch no: unknown.Event description: user facility recently reported an event involving bd's eclipse needle.Team members reported the following: on (b)(6) 2019 after a flu shot was administered to a patient, xxx (cma) closed the bd eclipse needle safety and it locked and then dislodged from the syringe, hitting the wall.Per customer's response to information request, the catalog number and possible lot number was provided.Customer confirmed that the needle/hub separated from the syringe and that the needle point remained covered by the safety.Unused samples from possible lot are available for investigation.
 
Additional Manufacturer Narrative
H.6.Investigation: ten representative samples were received by our quality team for evaluation.Upon visual inspection to check on the eclipse hub.No damage on the eclipse hub collar and thread area of the hub were observed; therefore, the incident could not be verified.All ten samples were also manually connected to a 3ml luer lock syringe and the safety shield were then activated.All samples observed to stay intact with the syringes and did not display any signs of loose / fall off of the eclipse part after activation.A device history record review found no non-conformances associated with this issue during production of this batch.Based on the investigation, no root cause could be established due to the samples passing all testing.
 
Event or Problem Description
It was reported that an unspecified number of needles eclipse 23x1 rb experienced the needle and syringe separating/spinning out after use.The following information was provided by the initial reporter: material no: 305762, batch no: unknown event description: user facility recently reported an event involving bd's eclipse needle.Team members reported the following: on (b)(6) 2019 after a flu shot was administered to a patient, xxx (cma) closed the bd eclipse needle safety and it locked and then dislodged from the syringe, hitting the wall.Per customer's response to information request, the catalog number and possible lot number was provided.Customer confirmed that the needle/hub separated from the syringe and that the needle point remained covered by the safety.Unused samples from possible lot are available for investigation.

Brand Name
NEEDLE ECLIPSE 23X1 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key9539972
Report Number8041187-2019-01059
Device Sequence Number11540164
Product Code FMI
UDI-Device Identifier30382903057628
UDI-Public30382903057628
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305762
Device Catalogue Number305762
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer12/16/2019
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date01/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;